Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 16, 2022, 3:36 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2022, 3:36 AM HST (13:36 UTC)
- Expired
- Apr 16, 2022, 3:18 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWHW70 PHFO 161336 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 336 AM HST Sat Apr 16 2022 HIZ015>018-026-027-042>048-050>052-054-170245- /O.NEW.PHFO.WI.Y.0005.220416T1336Z-220417T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 336 AM HST Sat Apr 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with localized gusts to 50 mph. * WHERE...Maui, Lanai, Kahoolawe, and portions of the Big Island, including areas downwind of the Kohala mountains, interior, and the southeast slopes. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$ Gibbs
1 follow-up statement
383 WWHW70 PHFO 170118 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Sat Apr 16 2022 ...WIND ADVISORY CANCELED... HIZ015>018-026-027-042>048-050>052-054-170230- /O.CAN.PHFO.WI.Y.0005.000000T0000Z-220417T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Big Island Interior-Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Haleakala-Big Island South- Big Island Southeast-Big Island North- 318 PM HST Sat Apr 16 2022 ...WIND ADVISORY IS CANCELLED... Trade winds will be below advisory strength. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 8:39 PM HST, 6 hours 57 minutes earlier.
Area forecast discussion, Apr 15, 8:39 PM HST, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 839 PM HST Fri Apr 15 2022 .SYNOPSIS... A transition to a wet trade wind pattern is in store for portions of the state this weekend as an upper trough settles southward into the area. Windward and mauka showers will increase in coverage, with some making it into our dry leeward areas periodically with the gusty trades in place. The best chance for heavy showers and even a few thunderstorms that could lead to localized flooding will be over the eastern end of the state. A return of drier trade wind conditions is expected early next week. && .DISCUSSION... Guidance remains in good agreement and depicts a wet pattern evolving over the state this weekend as upper heights lower in response to a short wave trough settling southward into the area. Expect this transition to begin as early late tonight through the early morning hours Saturday as a decent sized area of higher moisture lurking east of the Big Island begins to move in. Showers will become heavy at times, which increases the threat for localized flooding - in the event of anchoring or where they become focused over time. Although the best chance for this threat is over Maui County and the Big Island, a few heavy showers can't be ruled out across the western end of the state as well - with some showers spilling over into our dry leeward areas where drought conditions are occurring. In addition to the rainfall potential, the added instability and deep moisture also supports a few thunderstorms. For the Big Island summits, expected a transition to a wintry mix, with the best shot at this being Saturday through early Sunday (Winter Weather Advisory or Warning likely later tonight to cover this potential). A low will pinch off from the upper trough and move away to the southwest on Monday, resulting in a transition to a drier and more stable trade wind weather regime, which will continue through the at least the middle of the week. && .AVIATION... High pressure ridge north of the state will maintain moderate to breezy trade winds throughout the weekend, anchoring a majority of showers along northeast facing slopes and coasts. Current radar trends show mainly scattered showers over windward slopes this evening, however showers are expected to increase in intensity and areal coverage through Saturday as an upper trough drifts across the islands. AIRMET for MVFR cigs and vsby will continue over windward Big Island toward Maui, with MVFR cigs and vsby and tempo mtn obsc possibly expanding across neighboring islands later tonight through Saturday as conditions continue to deteriorate. AIRMET Tango for low level mechanical turbulence to the lee of higher terrain remains in effect, and is expected to continue through Saturday. Additionally, a period for tempo light ice will increase across the islands from west to east through Saturday as deeper mid and upper lvl moisture builds in overhead. && .MARINE... High pressure northwest of the islands will keep moderate to strong trades in place through the forecast period, with only minor variations in strength. A Small Craft Advisory (SCA) remains in effect for the typically windy waters around Maui and the Big Island through 6 PM Sunday. Moderate to locally strong trade winds will keep east shore surf close to seasonal levels through Saturday. Surf will then lower below normal Sunday through late next week as the trade winds diminish upstream of the island chain. South shore surf will trend up tonight, then hold at slightly above normal levels Saturday through Monday as a new moderate size south swell moves through. Surf will then lower back to seasonal levels Tuesday through the end of the work week. A series of small northwest swells will move through the area tonight through Monday, maintaining small surf along north facing shores. A larger, long period northwest swell associated with former tropical cyclone Malakas, will arrive Monday night and Tuesday, giving a noticeable boost to surf along north and west facing shores Wednesday through late next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Sunday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Gibbs AVIATION...SWR MARINE...Jelsema
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:28 AM HST | Flood Watch | HFO | Hawaii, Kalawao | 23 hr |
| Apr 16, 3:36 AM HST | Winter Storm Warning | HFO | Hawaii | 24 hr |
| Apr 16, 5:06 AM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Apr 16, 9:51 AM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Apr 16, 11:56 AM HST | Special Marine Warning | HFO | 49 min | |
| Apr 16, 1:14 PM HST | Special Marine Warning | HFO | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.